Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2007, 7:38 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 14, 2007, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 150038
SVRMOB
ALC003-097-150130-
/O.NEW.KMOB.SV.W.0046.070415T0038Z-070415T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
738 PM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
EXTREME SOUTHEASTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF DAUPHIN ISLAND...
* UNTIL 830 PM CDT
* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 21 MILES SOUTHWEST OF
SAND ISLAND...OR ABOUT 23 MILES SOUTHWEST OF DAUPHIN ISLAND...AND
MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAND ISLAND BY 750 PM CDT...
FORT MORGAN...EAST END OF DAUPHIN ISLAND AND DAUPHIN ISLAND BY 755
PM CDT...
PALMETTO BEACH BY 805 PM CDT...
MOUTH OF WEEKS BAY AND TURKEY BRANCH BY 810 PM CDT...
MAGNOLIA SPRINGS AND MARLOW BY 815 PM CDT...
SUMMERDALE BY 820 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3024 8803 3027 8806 3023 8811 3025 8815
3027 8777 3037 8783 3042 8792 3072 8753
3071 8753 3060 8742 3053 8746 3046 8745
3023 8782 3024 8798 3020 8806
$$1 follow-up statement
000
WWUS54 KMOB 150111
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
811 PM CDT SAT APR 14 2007
ALC097-150121-
/O.CAN.KMOB.SV.W.0046.000000T0000Z-070415T0130Z/
MOBILE AL-
811 PM CDT SAT APR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR MOBILE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3046 8745 3027 8777 3037 8783 3042 8792
3072 8753 3071 8753 3060 8742 3053 8746
$$
ALC003-150130-
/O.CON.KMOB.SV.W.0046.000000T0000Z-070415T0130Z/
BALDWIN AL-
811 PM CDT SAT APR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN BALDWIN COUNTY...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF TURKEY
BRANCH...OR ABOUT 16 MILES EAST OF DAUPHIN ISLAND...MOVING NORTHEAST
AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMMERDALE...FOLEY...6 MILES NORTHWEST OF ELBERTA AND 7 MILES
SOUTHEAST OF SILVERHILL BY 820 PM CDT...
ELSANOR AND ROBERTSDALE BY 825 PM CDT...
6 MILES NORTHWEST OF SEMINOLE BY 830 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3046 8745 3027 8777 3037 8783 3042 8792
3072 8753 3071 8753 3060 8742 3053 8746
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:39 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 14, 5:39 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
539 PM CDT SAT APR 14 2007
.UPDATE...NEW WEATHER WATCH (WW) BOX (TORNADO) HAS JUST BEEN RECEIVED
BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA. THE NEW WATCH 143
REPLACES WW 141 AND IS IN EFFECT FOR THE ENTIRE AREA THROUGH 11 PM
THIS EVENING.
FORECAST AREA IS IN THE RIGHT REAR QUADRANT OF A 120-130 KNOT HIGH
LEVEL JET STREAK WITH FAVORABLE DIFFLUENT FLOW ALOFT. THIS SUPPORTS
CONTINUED LIFT OVER THE AREA AS COLD FRONT APPROACHES. THE ATMOSPHERE
REMAINS MOIST AND UNSTABLE WITH ADEQUATE SHEAR (TURNING OF THE WINDS
WITH HEIGHT) TO BE ENOUGH FOR THE THREAT OF THUNDERSTORM
ROTATION/TORNADOES THIS EVENING. PUBLIC...MARINE ZONES AND DIGITAL
FORECASTS WILL SOON BE UPDATED TO REFLECT THESE CHANGES. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 14, 5:00 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 14 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF SEVERE THUNDERSTORMS... ...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES... A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST FLORIDA THROUGH THIS EVENING. AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS. THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.
In the hours before
Local storm report, Apr 14, 5:40 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 3 SW EVERGREEN 31.40N 86.99W
04/14/2007 CONECUH AL STORM CHASER
USA METEOROLOGY STUDENTS REPORT TREES DOWN ON HIGHWAY 31
JUST SOUTHWEST OF EVERGREEN.
&&
RBLocal storm report, Apr 14, 5:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 1 N CASTLEBERRY 31.31N 87.02W
04/14/2007 CONECUH AL STORM CHASER
TREES AND POWER LINES DOWN WITH SOME STRUCTURAL DAMAGE
INCLUDING DAMAGE TO A HOME AND A SHED.
&&
RBLocal storm report, Apr 14, 6:13 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 12 NW ANDALUSIA 31.43N 86.63W
04/14/2007 COVINGTON AL STORM CHASER
USA METEOROLOGY STUDENTS REPORT TREES DOWN ALONG HIGHWAY
55 IN NORTHWEST COVINGTON COUNTY.
&&
RBLocal storm report, Apr 14, 6:23 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
623 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SAND HILL 31.35N 88.76W
04/14/2007 GREENE MS PUBLIC
TREES DOWN IN THE SAND HILL COMMUNITY
1135 AM TSTM WND DMG PIAVE 31.39N 88.75W
04/14/2007 GREENE MS PUBLIC
TREES WERE DOWNED AND A GARAGE WAS DESTROYED IN THE PIAVE
COMMUNITY
1150 AM TSTM WND DMG BUCKATUNNA 31.54N 88.53W
04/14/2007 WAYNE MS LAW ENFORCEMENT
TREES DOWN IN THE BUCKATUNNA AREA
&&
DLSpecial weather statement, Apr 14, 6:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 648 PM CDT SAT APR 14 2007 ALZ051>055-061-062-MSZ067-075-076-078-079-150100- UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-GEORGE-STONE-PERRY- GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO... WIGGINS...BUTLER...CAMDEN...CHATOM AND GROVE HILL... 648 PM CDT SAT APR 14 2007 ...A SECOND LINE OF INTENSE THUNDERSTORMS WAS DEVELOPING ACROSS INLAND SOUTHEASTERN MISSISSIPPI AN WILL MOVE INTO SOUTHWESTERN ALABAMA OVER THE NEXT HOUR... AT 642 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NORTHERN CLARKE COUNTY ALABAMA SOUTHWEST TO CHATOM ALABAMA AND THEN FURTHER SOUTHWEST TO WESTERN STONE COUNTY MISSISSIPPI. THE LINE WAS MOVING EAST AT 35 MPH. THIS LINE OF STORMS WILL MOVE TO AN APPROXIMATE WESTERN WILCOX COUNTY TO CHATOM TO BEATRICE LINE BY 720 PM CDT....AND UP TO WESTERN MOBILE COUNTY TO WESTERN MONROE TO EASTERN WILCOX COUNTY LINE BY 815 PM CDT. ADDITIONAL THUNDERSTORM CELLS MOVING NORTHEASTWARD FROM THE GULF OF MEXICO WILL MOVE NORTHEASTWARD AND MERGE WITH THIS LINE OF STORMS LATER THIS EVENING. VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE STORMS. THE PRIMARY THREATS FROM THESE STORMS ARE HAIL UP TO THE SIZE OF DIMES...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA.
Local storm report, Apr 14, 6:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 10 E EVERGREEN 31.43N 86.79W
04/14/2007 CONECUH AL STORM CHASER
TREES DOWN ALONG HIGHWAY 84 BETWEEN HERBERT AND THE
COVINGTON COUNTY LINE.
&&
RBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:20 AM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 17 hr |
| Apr 15, 2:00 PM CDT | Red Flag Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 28 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.